Marginalization of uninteresting distributed parameters in inverse problems – application to diffuse optical tomography

Show simple item record Kolehmainen, V en Tarvainen, T en Arridge, SR en Kaipio, Jari en 2012-04-05T01:26:12Z en 2011 en
dc.identifier.citation International journal for uncertainty quantification 1(1):1-17 2011 en
dc.identifier.issn 2152-5080 en
dc.identifier.uri en
dc.description.abstract With inverse problems there are often several unknown distributed parameters of which only one may be of interest. Since assigning incorrect fixed values to the uninteresting parameters usually leads to a severely erroneous model, one is forced to estimate all distributed parameters simultaneously. This may increase the computational complexity of the problem significantly. In the Bayesian framework, all unknowns are generally treated as random variables and estimated simultaneously and all uncertainties can be modeled systematically. Recently, the approximation error approach has been proposed for handling uncertainty and model-reduction-related errors in the models. In this approach approximate marginalization of these errors is carried out before the estimation of the interesting variables. In this paper we discuss the adaptation of the approximation error approach to the marginalization of uninteresting distributed parameters. As an example, we consider the marginalization of scattering coefficient in diffuse optical tomography. en
dc.publisher Begell House, Inc. en
dc.relation.ispartofseries International journal for uncertainty quantification en
dc.rights Items in ResearchSpace are protected by copyright, with all rights reserved, unless otherwise indicated. Previously published items are made available in accordance with the copyright policy of the publisher. Details obtained from en
dc.rights.uri en
dc.title Marginalization of uninteresting distributed parameters in inverse problems – application to diffuse optical tomography en
dc.type Journal Article en
dc.identifier.doi 10.1615/Int.J.UncertaintyQuantification.v1.i1.10 en
pubs.issue 1 en
pubs.begin-page 1 en
pubs.volume 1 en
dc.rights.holder Copyright: Begell House, Inc. en
pubs.end-page 17 en
pubs.publication-status Published en
dc.rights.accessrights en
pubs.subtype Article en
pubs.elements-id 277655 en Science en Mathematics en
pubs.record-created-at-source-date 2012-01-23 en

Files in this item

There are no files associated with this item.

Find Full text

This item appears in the following Collection(s)

Show simple item record


Search ResearchSpace